quitting opiates cold turkey- on day 3 - Part 2

By smith9666 · Nov 10, 2014 · ·
  1. Thanks for the reply. I may mention that I am doubling the usual does of ambien just to get that sleep. The doctor has said this is okay since I wouldn't get any sleep at all If I didn't. I am a little confused after reading everyone else's experiences on here. Don't get me wrong, I feel like crap but I don't feel anything like what some people explain on here and I guess I am just wondering if there is a chance that it will get worse or anything like they are explaining? At this point I have no intention of taking anymore opiates even if offered. I wouldn't want to set back the WD symptoms at all.

Comments

  1. Jungledog
    Smith,

    Everyone experiences withdrawal differently. What you get depends on if you tapered or not, what drug and how much and for how long, mental state, support, etc. I think some people just naturally have a higher pain tolerance and work through the withdrawals easier. It is also easier the FIRST time but tends to get worse with subsequent withdrawals. I personally think your mental state is what is most important. if you want it, you tend to just bare it and move on. If you are simply withdrawing because you ran out of drugs and are waiting for your next score...you might feel worse. Just my thoughts.

    You are doing GREAT! Don't overthink it or expect anything. Your experience will be your experience...and you can do it no matter what comes.

    JD
  2. smith9666
    Thanks a lot for your help
  3. Jungledog
    You are welcome. Just hang tough and do it. Around here we call cravings "the old hag." So if the bitch shows up, just slap her and keep to your path. You will succeed if you want it.

    JD
  4. lostlygirl
    Hi! Welcome aboard! I am only one day ahead of you coming off of a 10 year fentanyl addiction. Congratulations on deciding to quit. It can be a tough decision but one that can really improve your life.

    JD has given some great advice. As JD has said, everyone's experiences are different in intensity according to the type and dose of opiate they are on. Typically the longer and higher the dose the worse the withdrawal symptoms are. Very few people that have been on opiates for years manage to dodge the withdrawal demons. I personally don't know any although I am sure they exist.

    Sleeplessness seems to always be present and can last the longest. It also seems to help if you can taper to the lowest possible dose before trying to quit. If you jump off a high dose it can be far more difficult than weaning from a smaller dose. For most people intense withdrawals tend to peek between the second to third day, and then level out and drop between the 4 to 5 day. Withdrawals can be tricky in that weeks can pass and then for no reason you will be hit with a few hours or a day that feels like the first few days. Its just one big somewhat individual mind fuck.

    Just be really careful with the Ambien. I was on Ambien right after my back surgery and I did some pretty easily this on it without realizing. One night whilst sleeping I got up and tried to cook pasta in a glass bowl on the electric stove top. I had no idea until I woke in the morning. Needless to say that was the last time I took Ambien!

    Other than sleeplessness what withdrawal symptoms are you experiencing?

    lostlygirl added 4 Minutes and 44 Seconds later...

    Sorry for the typo's. 'Easily' is meant to be 'stupid stuff'. You gotta love auto correct :) I am typing from my phone and it doesn't edit well.
  5. Jungledog
    No shit. This is a true story. I prescribed Ambien to a patient. That night he took it for the first time. His wife saw him get out of bed about an hour later but just figured he went to get a glass of water. Instead he got in his car and drove. He woke up in another fucking state!!! Called his wife in a panic. No gas, no money, no ID, and no fucking clue how he got there. I honestly have been afraid to give it to anybody else.

    I did take it myself when I cold turkeyed and drunk texted my husband...it was gibberish and he freaked out because I was alone at our condo several floors from the ground. Yeah, not a drug I like. But it does work well for many. Just be safe with it...try to have somebody with you.

    JD
To make a comment simply sign up and become a member!